I started lexapro nov 21st at 2.5mg then went on 5mg nov 28th. I am at two and a half weeks 5mg and my anxiety and depression has worsened even more than when I was med free! Anyone have a similar experience and ended up with positive results? I'm thinking of giving up and going back to Zoloft since at least I know Zoloft works for me, was hoping lexapro would work better! This heightened anxiety, crazy thoughts and even some increased depression is making me want to give up. I'm now scared to even increase my dose since going to 5mg gave me anxiety through the roof. Would like positive answers only please :) need some encouragement
I was on 10 mg of Lexapro for 10 years and it seemed to peter out but it worked well for me until then. I just switched to generic Zoloft, 50 mg and on my third day I am having issues so I am trying to decide to push on or go back to Lexapro. Everyone of these AD's are so hard to get started with.
Couldn't it be that you're more anxious because you're trying something new? Also, why did you get off Zoloft if it was working for you? Have you asked your doctor what he recommends you do?
Every organism is different and we all react to medication differently so pay attention to your fears as well as your physical symptoms and do what you think is right with the advice of your doctor. I had really bad side effects when I started at 5mg but I improved with time and it's been great for my anxiety and mood swings. I now take 10mg. I noticed that when I was on the lower dose it made me super tired and now at 10mg I feel like it gives me more energy. Having no energy was making me depressed and more anxious but I noticed it was my reaction to feeling tired, not the medication. Not sure it helps but you're not alone with these feelings.
It depends on if you want to stay on the Lexapro with the hope that weeks or months from now you get past the side effects and or it will works better than Zoloft. It will be up to your level of comfort. You may want to go back to the Zoloft if it was working for you.
It would be ill advised of me to encourage you to continue since with time you are still having intense side effects and when you have something else that has worked for you.
Best to discuss this with your doctor.
I totally understand what you're going through. I was on 5mgs Lexapro for 1-1/2 years and it also gave me higher anxiety along with an overall sick feeling all the time. Best to wean off of it as Lexapro isn't for everybody. Good luck and hope you feel better soon.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2011 • 5 answers
Updated 21 Jan 2018 • 4 answers
Updated 15 Aug 2014 • 2 answers
Updated 23 Jul 2018 • 1 answer
I have been taking Lexapro for 2 weeks for severe depression and anxiety but I am possibly feeling..
Updated 23 Jul 2018 • 2 answers